Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 62, NWS New Orleans, LA

May 3, 2012Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at May 3, 2012, 9:39 AM CDT for Harrison County, Mississippi. It took effect at May 3, 2012, 7:00 PM CDT. It was in force for 103 min.

The area

The counties it named.

The facts

Issued
May 3, 2012, 9:39 AM CDT (14:39 UTC)
In effect from
May 3, 2012, 7:00 PM CDT
Expired
May 3, 2012, 8:43 PM CDT
In force
103 min
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Biloxi River near Lyman (LYMM6).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WGUS44 KLIX 031439
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
939 AM CDT THU MAY 3 2012

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  THE BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-040600-
/O.NEW.KLIX.FL.W.0062.120504T0000Z-120504T0600Z/
/LYMM6.1.ER.120504T0000Z.120504T0000Z.120504T0000Z.NO/
939 AM CDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BILOXI RIVER NEAR LYMAN.
* FROM THIS EVENING TO LATE TONIGHT.
* AT 7:00 AM THURSDAY THE STAGE WAS 11.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* THE FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO VERY NEAR FLOOD STAGE 
  THIS EVENING.  THE RIVER IS LIKELY TO CREST EITHER JUST ABOVE OR JUST
  BELOW THE FLOOD STAGE OF 12 FEET.
* IMPACT...AT 12.0 FEET...RIVER ROAD NEAR THREE RIVERS ROAD BRIDGE 
  WILL BEGIN TO FLOOD.
* IMPACT...AT 9.0 FEET...THE RIVER WILL BE BANKFULL AT THE THREE 
  RIVERS ROAD BRIDGE.

$$

98/SO
1 follow-up statement
415 
WGUS84 KLIX 040143
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
843 PM CDT THU MAY 3 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
THE BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY.

&&

MSC047-040213-
/O.CAN.KLIX.FL.W.0062.000000T0000Z-120504T0600Z/
/LYMM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
843 PM CDT THU MAY 3 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BILOXI RIVER NEAR LYMAN.
* AT 7:00 PM THURSDAY THE STAGE WAS AT 11.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER HAS FALLEN BELOW FLOOD STAGE AND IS EXPECTED
  TO CONTINUE TO FALL TO 8.1 FEET BY TOMORROW.
* IMPACT...AT 9.0 FEET...THE RIVER WILL BE BANKFULL AT THE THREE
  RIVERS ROAD BRIDGE

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 3, 8:48 AM CDT, 51 minutes earlier.

Area forecast discussion, May 3, 8:48 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
848 AM CDT THU MAY 3 2012

.UPDATE...
...SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. THE SOUNDING SHOWS PW
VALUES SLIGHTLY LOWER BUT STILL VERY HIGH FOR THIS TIME OF THE
YEAR AT 1.55 INCHES. STILL A LARGE AMOUNT OF LOW LEVEL MOISTURE
ALTHOUGH MOST OF THE SHOWER ACTIVITY HAS MOVED TOWARDS THE
MISSISSIPPI COAST AND OFF TO POINTS EAST. ABOVE 500MB...A LARGE
AMOUNT OF DRIER AIR IS IN PLACE NOW. WINDS ARE OUT OF THE
SOUTHEAST AT THE SURFACE AND ARE OUT OF THE WEST AND NORTHWEST
ALOFT.

98/SO

&&

.PREV DISCUSSION... /ISSUED 434 AM CDT THU MAY 3 2012/

SHORT TERM...
CURRENT UPPER LEVEL ANALYSIS SHOWS RIDGE CENTERED JUST OFF THE FL TO
SC COAST AND ANOTHER OVER THE SWRN GULF OF MEXICO. THIS IS CREATING
WEAK TROUGH/SHEAR AXIS THAT EXTENDS ACROSS THE GULF INTO MS/AL.
THOUGH MOST OF THE CONVECTION FROM YESTERDAY HAS SHIFTED FURTHER
EAST...THERE IS STILL PLENTY OFFSHORE. MODELS INDICATE THIS ACTIVITY
AND LIKELY SOME NEW DEVELOPMENT WILL IMPACT THE EASTERN THIRD OF THE
CWA. SO HAVE INCREASED POPS QUITE A BIT FROM PREVIOUS FCST. STILL A
FAIRLY SHARP GRADIENT WITH 20 POPS FROM MCB TO MSY AND THEN 50 TO 60
PCT OVER MISSISSIPPI COUNTIES.

THE RIDGE SOUTHWEST OF THE AREA WILL CONTINUE SHIFTING NORTHEAST
TOWARDS THE AREA WHICH SHOULD SHOVE THE SHOWERS AND THUNDERSTORMS
EASTWARD. AT LEAST ENOUGH SO AFTER 00Z THAT ONLY A LITTLE ACTIVITY
IS LEFT OVER THE FAR EASTERN COASTAL ZONES. HIGHS SHOULD BE FAIRLY
SIMILAR TO YESTERDAY.

LONG TERM...
SHOULD BE A FAIRLY DRY WEEKEND ACROSS THE AREA AS THE RIDGE TO THE
SW CONTINUES TO EXTEND NORTHEASTWARD. UNFORTUNATELY THAT MEANS
WARMER TEMPERATURES CAN BE EXPECTED AS WELL. HIGHS WILL RANGE FROM
UPPER 80S TO NEAR 90 FRIDAY THROUGH SUNDAY. THESE VALUES ARE RIGHT
ON THE HEELS OF RECORD HIGHS. SO WOULDNT BE SURPRISE IF A FEW WERE
BROKEN. LUCKILY DEWPOINTS WILL NOT BE MUCH MORE THAN UPPER 60S TO 70
SO HEAT INDICIES WILL BE MANAGEABLE AT ONLY A FEW DEGREES ABOVE THE
AIR TEMP. THOUGH NO MENTION OF RAIN...AS STRAY SHOWER OR 2 IS POSSIBLE
THROUGH THE WEEKEND. COVERAGE IS JUST TO LOW TO BE WORTHY OF HAVING
A MENTION IN ZONES.

LATER IN THE WEEK THE AMPLIFIED RIDGE WILL FLATTEN OUT. THIS WILL
ALLOW SHOWER ACTIVITY TO THE NORTH TO EDGE CLOSER TO THE AREA. DONT
HAVE ANY POPS IN THE FCST AS OF NOW BUT ITS POSSIBLE MAY CHANGE THAT
AS THE WEEK PROGRESSES. MAIN REASON FOR NOT HAVING RAIN NOW IS B/C
QUITE A BIT OF DIFFERENCE IN MODELS. ECMWF HAS A MUCH MORE
PROGRESSIVE PATTERN WITH UPPER TROUGH BRINGING BOUNDARY TO THE AREA
BY TUESDAY. GFS NEVER DOES.

MEFFER

AVIATION...
LOW CIGS ARE CURRENTLY OVER MOST TERMINALS. THE FOG IS DEVELOPING A
LITTLE BIT SLOWER THAN FORECAST...HOWEVER FOG SHOULD DEVELOP BY
DAYBREAK. IFR AND LIFR CONDITIONS COULD IMPACT SOME TERMINALS BY
DAYBREAK. CONDITIONS SHOULD IMPROVE TO VFR BY THIS AFTERNOON WITH
SOUTH TO SOUTHEAST WINDS GENERALLY LESS THAN 10 KTS. 13/MH

MARINE...
HAVE ISSUED SCS FOR THE EASTERN PORTIONS OF THE COASTAL WATERS FOR
WINDS STILL HANGING AROUND THE 15 TO 20 KNOT RANGE DURING THE
MORNING HOURS. BUOY 42040 IS STILL GUSTING TO NEAR 20 KNOTS AND SEAS
AROUND 5 FT. WINDS SHOULD BEGIN TO DECREASE BY MID DAY. HIGH
PRESSURE IS EXPECTED TO BUILD BACK OVER THE REGION THROUGH THE
WEEKEND AND THIS WILL KEEP THINGS RELATIVELY QUIET. THERE WILL
REALLY NOT BE ANY REAL ISSUES AS WINDS DROP TO 10KTS OR LESS BY
TOMORROW AND SEAS DROP TO 3FT OR LOWER THROUGH THE FORECAST PERIOD.
13/MH

DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...NONE

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  86  67  89  67 /  20  10  10  10
BTR  88  69  90  68 /  20  10  10  10
ASD  84  70  87  68 /  30  10  10   0
MSY  86  70  87  70 /  20  10  10   0
GPT  84  71  85  70 /  60  10  10   0
PQL  83  68  87  67 /  70  10  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 3, 4:49 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
449 AM CDT THU MAY 3 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-041000-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
449 AM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORM ARE EXPECTED ACROSS THE AREA...MAINLY
OVER THE MISSISSIPPI COUNTIES. THE MAIN THREATS ARE LOCALIZED
HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.